Alabama, 2011

Lightning Strikes in Alabama, August 8, 2011

August 8, 2011 · NWS MOB · 2 events in 1 county or zone

Lightning strikes from thunderstorms produced damage in parts of southwest Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Lightning strikes from thunderstorms produced damage in parts of southwest Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 8, 2:54 PM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 8, 2:54 PM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
354 PM CDT MON AUG 8 2011

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...SCATTERED CONVECTION
DEVELOPING THIS AFTERNOON IN THE PRESENCE OF MLCAPES OF 3000-3500
J/KG. THE LATEST MICROBURST THREAT CAME OUT IN THE HIGH CATEGORY...
SUGGESTING PULSE SEVERE STORMS ARE POSSIBLE THROUGH THE REST OF THE
AFTERNOON. EVEN IF STORMS DON'T BECOME SEVERE...FREQUENT
LIGHTNING...VERY HEAVY RAIN...AND WIND GUSTS OF 40 TO 50 MPH ARE
LIKELY IN THE STRONGER CONVECTION. EXPECT THIS ACTIVITY TO WANE BY
03Z AS THE ATMOSPHERE BEGINS TO DESTABILIZE. WILL MAINTAIN 20-30 POPS
ALONG THE COAST AND OFFSHORE OVERNIGHT AS THE REDEVELOPMENT OF STORMS
IS POSSIBLE...SIMILAR TO THIS MORNING.

OTHERWISE...THE W/NW LOW TO MID LEVEL FLOW STRENGTHENS TOMORROW AS
THE 700-500 MB TROUGH AMPLIFIES SLIGHTLY OVER THE EASTERN STATES
WITH RIDGING STAYING WELL WEST OVER TEXAS. THIS SERVES TO ADVECT
SOME SLIGHTLY DRIER MID LEVEL AIR INTO THE WESTERN ZONES (SE MS)
TOMORROW AFTERNOON...ACTUALLY DROPPING PRECIP WATERS TO AROUND 1.75
INCHES. MEANWHILE...PW'S OVER 2 INCHES WILL PREVAIL FURTHER EAST.
THEREFORE...WILL SHOW A GRADIENT IN POPS...SHOWING THE BEST COVERAGE
OVER S CENTRAL AL AND THE FL PANHANDLE WITH ONLY ISOLATED CONVECTION
FURTHER EAST ACROSS THE FLORIDA PANHANDLE. THE THREAT FOR STRONG TO A
FEW PULSE SEVERE STORMS WILL CONTINUE...ESPECIALLY OVER THE EASTERN
HALF OF THE CWA WITH MLCAPES AGAIN CLIMBING TO AROUND 3000 J/KG.
STRONGER DEEP LAYER WESTERLY WINDS WILL RESULT IN FASTER STORM
MOTIONS...REDUCING THE THREAT OF PROLONGED HEAVY RAINFALL.

LITTLE CHANGE IN TEMPERATURES WITH HIGHS IN THE LOW TO MID 90S AND
LOWS IN THE MID TO UPPER 70S. AFTERNOON HEAT INDICES TUESDAY WILL MAX
OUT AT 104 TO 107 DEGREES. 34/JFB

.LONG TERM (WEDNESDAY THROUGH MONDAY)...THE 700 MB TROUGH BEGINS TO
SHIFT FURTHER EAST ON WEDNESDAY WITH RIDGING BUILDING BACK IN FROM
THE WEST. THIS TURNS THE MID LEVEL FLOW MORE TO THE NORTH AND ADVECTS
IN EVEN DRIER MID LEVEL AIR INTO THE FORECAST AREA. THIS SHOULD SERVE
TO HELP DEWPOINTS MIX OUT A LITTLE MORE IN THE AFTERNOON AND REDUCE
INSTABILITY VALUES. THEREFORE...WILL LOWER POPS TO 20-30 PERCENT
ACROSS THE AREA. ANY STORMS THAT CAN DEVELOP WILL STILL BE CAPABLE OF
PRODUCING STRONG GUSTY WINDS...AIDED BY THE MID LEVEL DRY AIR
ADVECTION.

STRONGER MID LEVEL RIDGING WILL BE PRESENT FOR THU-FRI...WITH THE
HEART OF THE 700 MB RIDGE PROGGED TO BE ACROSS OUR REGION. THIS
STRONGER RIDGING WILL KEEP A SOUTHWARD MOVING COLD FRONT WELL NORTH
OF OUR REGION...SIMILAR TO THE IDEA THE ECMWF HAS DEPICTED FOR THE
PAST SEVERAL RUNS. GIVEN THE BUILDING UPPER LEVEL HEIGHTS AND
INCREASE IN SUBSIDENCE...WILL MAINTAIN ONLY 20-30 POPS THROUGH THE END
OF THE WEEK. AN INCREASE IN HIGH TEMPERATURES IS ALSO EXPECTED MID TO
LATE WEEK WITH HIGHS CLIMBING BACK TO THE MID AND UPPER 90S.
AFTERNOON HEAT INDICES STAY FAIRLY STEADY IN THE 104 TO 108 DEGREE
RANGE.

THE RIDGING WILL AGAIN GIVE WAY TO AN AMPLIFYING TROUGH OVER THE
EASTERN STATES THIS WEEKEND...HOWEVER THIS TROUGH IS FORECAST TO BE
A SIGNIFICANTLY DEEPER THAN THE TROUGH EARLY THIS WEEK. THIS MAKES
SENSE GIVEN THE HIGHLY NEGATIVE NAO VALUES CURRENTLY OBSERVED...WITH
THE PERSISTENT DROUGHT AND HEAT OVER THE PLAINS AIDING THE CENTER OF
THE MID LEVEL RIDGE WELL TO OUR WEST. MODEL GUIDANCE IS IN GOOD
AGREEMENT ON A COLD FRONT PUSHING INTO THE AREA BY SUNDAY...
POTENTIALLY REACHING THE COAST OR PUSHING OFFSHORE BY MONDAY MORNING.
WHILE THIS IS RARE FOR AUGUST...THE DEEP NATURE OF THE TROUGH MAKES
THIS A REALISITC POSSIBILITY. RAIN CHANCES WILL INCREASE AHEAD OF
THE FRONT ON SUNDAY...BUT LOWER SIGNIFICANTLY BY MONDAY GIVEN THE
FORECAST POSITION OF THE FRONT. THE FRONT WILL ALSO SERVE TO BRING
TEMPS BACK TO NEAR NORMAL WITH MUCH WELCOMED LOWER HUMIDITY VALUES.
34/JFB

&&

.AVIATION (18Z-00Z ISSUANCE)...VFR TO MVFR CONDITIONS THROUGH 03Z TUE.
LOWER CEILINGS WILL RANGE FROM 1K TO 3K FT THROUGH 03Z TUE MOSTLY IN
AND AROUND SCATTERED SHOWERS AND THUNDERSTORMS. HEAVY RAINFALL AND
FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE HEAVIER SHOWERS
AND THUNDERSTORMS THROUGH 03Z MON. WINDS WILL BE MOSTLY SOUTHWEST AT
5 TO 10 KNOTS BECOMING VARIABLE AT TIMES WITH GUSTS TO 40 KNOTS IN
AND AROUND SHOWERS AND THUNDERSTORMS THROUGH 03Z TUE. FOR TUE VFR
CONDITIONS WITH INCREASING LOW TO MID CLOUDS RANGING FROM 3 TO 10K FT
AFTER 15Z. FOR TUE AFTERNOON MVFR CONDITIONS POSSIBLE WITH CEILINGS
RANGING FROM 1 TO 3K FT IN AND AROUND SHOWERS AND THUNDERSTORMS.
WINDS WILL BE WEST TO SOUTHWEST AT 5 TO 10 KNOTS EARLY TUE BECOMING
SOUTHWEST INCREASING TO 12 TO 15 KNOTS AND GUSTY BY LATE TUE
AFTERNOON...BECOMING VARIABLE WITH GUSTS UP TO 35 KNOTS AT TIMES IN
AND AROUND SCATTERED THUNDERSTORMS. 32/EE

&&

.MARINE...HIGH PRESSURE OVER MUCH OF THE NORTHERN GULF WILL SHIFT
SOUTH THROUGH MIDWEEK IN RESPONSE TO A SFC TROUGH OF LOW PRESSURE
MOVING SOUTH OVER MUCH OF THE EASTERN CONUS. AS A RESULT A MODERATE
TO STRONG WEST TO SOUTHWEST FLOW WILL CONTINUE OVER THE MARINE AREA
THROUGH EARLY AS THE TROUGH OF LOW PRESSURE SHIFTS SOUTHWARD AND
INTERACTS WITH THE RIDGE OF HIGH PRESSURE FURTHER SOUTH OVER THE
MIDDLE AND LOWER GULF. SEAS FROM NEAR SHORE OUT TO 60 NM WILL BUILD
TO 3 TO 5 FEET THROUGH EARLY WEDNESDAY WITH CHOPPY TO ROUGH
CONDITIONS OVER INLAND BAYS AND SOUNDS. WINDS WILL DIMINISH TO 10 TO
15 KNOTS LATE WEDNESDAY THROUGH THURSDAY...THEN AROUND 10 WINDS ON
FRIDAY...REMAINING MOSTLY FROM SOUTHWEST TO WEST. WINDS AND SEAS
WILL CONTINUE TO BE HIGHER NEAR ISOLATED TO SCATTERED THUNDERSTORMS
THROUGH MUCH OF THE WEEK. 32/EE

&&

.FIRE WEATHER...A CHANCE OF SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS
WILL CONTINUE ON TUESDAY...WITH SLIGHTLY LESSER COVERAGES EXPECTED
BY WEDNESDAY. LIGHT PATCHY FOG IS POSSIBLE AWAY FROM THE COAST DURING
THE EARLY MORNING HOURS. DEEP MIXING HEIGHTS AND INCREASING WESTERLY
TRANSPORT WINDS WILL YIELD HIGH AFTERNOON DISPERSIONS THROUGH MIDWEEK.
RELATIVE HUMIDITY VALUES WILL STAY WELL ABOVE CRITICAL THRESHOLDS.
34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      77  94  78  95 /  20  40  20  30
PENSACOLA   79  93  79  95 /  20  40  20  30
DESTIN      81  92  81  92 /  30  50  20  30
EVERGREEN   76  95  75  96 /  20  50  20  20
WAYNESBORO  76  96  75  97 /  20  30  10  20
CAMDEN      76  96  74  97 /  20  50  20  20
CRESTVIEW   76  95  76  96 /  20  50  20  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 8, 4:35 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
535 PM CDT MON AUG 8 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-092300-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
535 PM CDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT

ANY OF THE STRONGER ISOLATED TO SCATTERED THUNDERSTORMS THIS EVENING
COULD PRODUCE BRIEF STRONG WIND GUSTS FROM 40 TO 50 MPH...FREQUENT
LIGHTNING AND VERY HEAVY HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AFTERNOON HEAT INDICES WILL RISE TO 104 TO 107 IN MANY LOCATIONS
EACH AFTERNOON.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH DAY MAINLY IN
THE AFTERNOONS WITH LOCALLY HEAVY DOWNPOURS...GUSTY WINDS AND
FREQUENT LIGHTNING WITH THE STRONGER STORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH SUNDAY.

In the hours before

Special weather statement, Aug 8, 1:50 PM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
250 PM CDT MON AUG 8 2011

ALZ059-060-FLZ001>006-082100-
COVINGTON AL-ESCAMBIA AL-INLAND OKALOOSA FL-INLAND SANTA ROSA FL-
INLAND ESCAMBIA FL-COASTAL ESCAMBIA FL-COASTAL OKALOOSA FL-
SANTA ROSA FL-
250 PM CDT MON AUG 8 2011

...A LARGE AREA OF STRONG THUNDERSTORMS WILL AFFECT COVINGTON AND
ESCAMBIA COUNTIES IN SOUTHWEST ALABAMA...OKALOOSA...SANTA ROSA AND
NORTHEASTERN ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...THROUGH 400 PM
CDT...

AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF STRONG THUNDERSTORMS OVER INLAND AREAS OF SOUTHWEST
ALABAMA AND NORTHWEST FLORIDA...GENERALLY FROM ATMORE ALABAMA TO
CRESTVIEW FLORIDA...MOVING EAST AT 20 MPH.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES
BEFORE THESE STORMS APPROACH.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Aug 8, 2:25 PM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
325 PM CDT MON AUG 8 2011

ALZ061-063-MSZ076-079-082130-
GREENE MS-GEORGE MS-UPPER MOBILE AL-LOWER MOBILE AL-
325 PM CDT MON AUG 8 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN GREENE AND
EASTERN GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 430 PM CDT...

AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CITRONELLE
TO ESCATAWPA...AND MOVING EAST AT 20 MPH.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES
BEFORE THESE STORMS APPROACH.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Aug 8, 2:56 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
356 PM CDT MON AUG 8 2011

ALZ062-064-FLZ001-082200-
INLAND ESCAMBIA FL-UPPER BALDWIN AL-
356 PM CDT MON AUG 8 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BALDWIN COUNTY IN
SOUTHWEST ALABAMA...NORTHWESTERN ESCAMBIA COUNTY IN NORTHWEST
FLORIDA...THROUGH 500 PM CDT...

AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BAY MINETTE...OR NEAR STAPLETON...AND MOVING
EAST AT 15 MPH.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES
BEFORE THIS STORM APPROACHES.

&&
Special weather statement, Aug 8, 3:46 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
446 PM CDT MON AUG 8 2011

ALZ057-058-082200-
BUTLER AL-CRENSHAW AL-
446 PM CDT MON AUG 8 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BUTLER AND WESTERN
CRENSHAW COUNTIES IN SOUTHWEST ALABAMA...THROUGH 500 PM CDT...

AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF GREENVILLE...OR 6 MILES EAST OF
CHAPMAN...AND MOVING EAST AT 10 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
HALSO MILL...GLASGOW...SARDIS...PIGEON CREEK AROUND 500 PM CDT...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES
BEFORE THIS STORM APPROACHES.

&&
Special weather statement, Aug 8, 4:26 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
526 PM CDT MON AUG 8 2011

ALZ064-082315-
LOWER BALDWIN AL-
526 PM CDT MON AUG 8 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BALDWIN COUNTY IN
SOUTHWEST ALABAMA...THROUGH 615 PM CDT...

AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR POINT CLEAR...OR 8 MILES NORTHWEST OF THE
MOUTH OF WEEKS BAY...AND MOVING EAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
SILVERHILL AROUND 540 PM CDT...
SUMMERDALE...ROBERTSDALE AROUND 545 PM CDT...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES
BEFORE THIS STORM APPROACHES.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 lightning. Local standard time, as filed.

Lightning, Butler

When
August 8, 5:00 PM CST to 5:02 PM CST
Where
Butler County, Greenville
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.830, -86.630

Lightning struck the Butler County Courthouse and knocked out phone and electric service.

Lightning, Butler

When
August 8, 5:00 PM CST to 5:02 PM CST
Where
Butler County, Georgiana
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.630, -86.750

The Georgiana police chief's home was struck by lightning which caused a house fire.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2011Every state in 2011This day in weather historyWarnings in Alabama, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 343787, 343788.